MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 100% stenosed, 55mm x 2.75mm target lesion was located in the severely tortuous and moderately calcified left anterior descending artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, the tip of the device and the delivery shaft of the balloon were fractured.The procedure was completed with another of same device.There were no patient complications reported and the patient's status was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The 100% stenosed, 55mm x 2.75mm target lesion was located in the severely tortuous and moderately calcified left anterior descending artery.A 2.5mm x 15mm quantum maverick balloon catheter was advanced for dilation.However, the tip of the device and the delivery shaft of the balloon were fractured.The procedure was completed with another of same device.There were no patient coplications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
The device was returned for analysis.The balloon was tightly folded with blood in the wire lumen (inner shaft).The tip, balloon, proximal weld, inner/outer shaft were microscopically and visually inspected.Inspection revealed numerous kinks in the hypotube.The device was not fractured (separated) and there was no damage to the tip.Inspection of the rest of the device found no other damage or defect.The reported fracture was not confirmed.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8611709
Report Number2134265-2019-05084
Device Sequence Number13892353
Product Code LOX
UDI-Device Identifier08714729392767
UDI-Public08714729392767
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0023109601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight72